Alert archive / New Mexico / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2023, 8:58 PM MDT for Colfax County, Union County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2023, 8:58 PM MDT (02:58 UTC)
- Expired
- May 26, 2023, 9:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Colfax County, NM, Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
680
WUUS55 KABQ 270258
SVRABQ
NMC007-059-270345-
/O.NEW.KABQ.SV.W.0113.230527T0258Z-230527T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
858 PM MDT Fri May 26 2023
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
West central Union County in northeastern New Mexico...
East central Colfax County in northeastern New Mexico...
* Until 945 PM MDT.
* At 857 PM MDT, a severe thunderstorm was located 9 miles north of
Farley, or 20 miles southwest of Des Moines, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Union and east central Colfax Counties.
This includes Highway 64 and 87 between Mile Markers 393 and 402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3639 10408 3661 10410 3670 10364 3633 10360
TIME...MOT...LOC 0257Z 264DEG 18KT 3649 10400
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MA/DP3 follow-up statements
704
WWUS55 KABQ 270309
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
909 PM MDT Fri May 26 2023
NMC007-059-270345-
/O.CON.KABQ.SV.W.0113.000000T0000Z-230527T0345Z/
Union-Colfax-
909 PM MDT Fri May 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES...
At 909 PM MDT, a severe thunderstorm was located 10 miles northeast
of Farley, or 19 miles south of Des Moines, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Union and east central Colfax Counties.
This includes Highway 64 between Mile Markers 393 and 402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3639 10408 3661 10410 3670 10364 3633 10360
TIME...MOT...LOC 0309Z 263DEG 16KT 3649 10395
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CA973
WWUS55 KABQ 270315
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
915 PM MDT Fri May 26 2023
NMC007-059-270345-
/O.CON.KABQ.SV.W.0113.000000T0000Z-230527T0345Z/
Union-Colfax-
915 PM MDT Fri May 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES...
At 915 PM MDT, a severe thunderstorm was located 12 miles northeast
of Farley, or 19 miles south of Des Moines, moving east at 20 mph.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe thunderstorm will remain over mainly rural areas of west
central Union and east central Colfax Counties.
This includes Highway 64 between Mile Markers 393 and 402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3639 10408 3661 10410 3670 10364 3633 10360
TIME...MOT...LOC 0315Z 264DEG 18KT 3649 10391
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CA134
WWUS55 KABQ 270320
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
920 PM MDT Fri May 26 2023
NMC007-270330-
/O.CAN.KABQ.SV.W.0113.000000T0000Z-230527T0345Z/
Colfax-
920 PM MDT Fri May 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLFAX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3638 10401 3663 10400 3670 10364 3633 10360
TIME...MOT...LOC 0320Z 264DEG 18KT 3649 10388
$$
NMC059-270345-
/O.CON.KABQ.SV.W.0113.000000T0000Z-230527T0345Z/
Union-
920 PM MDT Fri May 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR WEST CENTRAL UNION COUNTY...
At 920 PM MDT, a severe thunderstorm was located 13 miles northeast
of Farley, or 18 miles south of Des Moines, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Union County.
This includes Highway 64 between Mile Markers 393 and 402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3638 10401 3663 10400 3670 10364 3633 10360
TIME...MOT...LOC 0320Z 264DEG 18KT 3649 10388
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:15 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 26, 6:15 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 615 PM MDT Fri May 26 2023 ...New AVIATION... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM AND FLASH FLOOD POTENTIAL... Issued at 355 PM MDT Fri May 26 2023 After monitoring ongoing thunderstorm trends seeing storms in Torrance County move east and then more convection forming in an area of enhanced cumulus in E De Baca County we decided to issue a flash flood watch for the eastern most counties in New Mexico. These areas have already had heavy rainfall and flooding from the last couple of days. Any additional rainfall will cause flash flooding in the areas especially for hard hit areas like Tucumcari to Clovis. Satellite imagery shows enhanced cumulus development and some strengthening storms over E De Baca County southward to east of Roswell. There are several areas of cloud streets parallel to the mean low level flow so it will take some lift to further cool the mid levels of the atmosphere and further destabilize the environment. The problem is locating potential areas of lift. Water vapor imagery does show some weak short waves entering the Gila and SW boot heal which could move over SE/E NM over the next 3 hours. There is some question as to how much lift there is and timing issues. This all means that the initiation over SE NM may be delayed into the evening hours depending upon how this all evolves. Overpeck && .SYNOPSIS... Issued at 313 PM MDT Fri May 26 2023 Severe storms are expected today over much of eastern New Mexico. There is the potential for all three hazards of tornadoes, large hail and damaging winds from these severe storms. The main area of concern is from east of the central mountains southeast to Clovis and Roswell. The higher probability of these storms exists from Vaughn to Roswell and then east to the state border. The time frame for storms to initiate is from now to about 3PM MDT. Timing for severe storms is from 2PM through 9PM in most areas of eastern New Mexico. The potential for severe storms continues tomorrow and most likely into Sunday. New Mexico may have a break from severe storms on Monday but the potential increases again Tuesday, Wednesday, and Thursday next week. && .SHORT TERM... (This evening through Saturday night) Issued at 313 PM MDT Fri May 26 2023 Active unsettled weather expected today with the potential for severe storms to once again rattle the eastern plains, as well as push westward into and just beyond the central mts. Ample moisture has kept an east wind persisting at KABQ through the morning, where rich moisture has pushed through the canyon gaps. Meanwhile, cloud cover across eastern NM is beginning to effectively erode away, opening the sfc to thermal warming. This, in combination with 0-6km bulk shear in excess of 45 kts, will set the stage for initiating convection to organize and thrive into the afternoon hours. Activity will reach as far westward as the RGV but the more robust cells are expected across the eastern plains, where the primary threats will be large hail, damaging wind gusts of 60 to 70 mph, and frequent cloud to ground lightning. A corridor of enhanced conditions exists from Fort Sumner to Roswell where even greater bulk shear near 60 kts will combine with SRH in excess of 200 m^2/s^2 to generate conditions favorable for tornadogenesis. Storms are expected to fire in the early afternoon and persist well into the night, where CAPE values will continue to exist in excess of 1500 J/kg lee of the central mts. Storms should diminish in strength by 09Z, becoming more isolated and generalized in nature. East canyon winds are expected once again tonight across the RGV, thanks to the intense density gradient generated by the anticipated convective activity out east. Another day of active weather is expected tomorrow, though conditions will be less favorable for widespread severe weather. Still, a marginal risk of strong to severe storms will favor the highlands east of the central mts to the NM/TX border. While CAPE even looks to increase to 3500 J/kg in eastern NM, an invasion of dry air will help to limit storm development. && .LONG TERM... (Sunday through Thursday) Issued at 313 PM MDT Fri May 26 2023 The upper level pattern on Sunday into Monday becomes quite convoluted over New Mexico. Sunday is more of a transition day with the pattern becoming more flat with some weak ridging as a weak trough forms over west Texas. We see synoptic models carry this trend into Monday with ridging becoming more pronounced as a trough digs over California and the weak trough over west Texas moves east. This pattern from Sunday into Monday will limit severe thunderstorm activity. Sunday storms may be limited to the higher terrain of the Sacramento Mtns and then the highlands of the Sangre de Cristo Mtns. Activity will be isolated and even less coverage if any on Monday. Tuesday is a tricky day with regards to severe storm forecasting because it is another transition day in which if you are not paying attention it could turn into a impactful day. The synoptic models are not handling the evolution of this ridge well with differing solutions however a common thread they all carry is increasing SW flow aloft depending upon how the upper level trough over California evolves. There is certainly a non-zero risk for severe storms in NE NM off the Highlands depending upon moisture/instability combinations. Seeing there is not really a change in airmass then we are expecting these ingredients to be present to support a severe storm threat. Wednesday and Thursday next week look to be days to really monitor closely for severe storms in New Mexico. ECMWF/Canadian camp of models have a negative tilt trough moving over AZ on Wednesday with the GFS not far behind in timing. This deep S/SW flow aloft will likely continue into Thursday so while exact locations of storms is still a big question mark, the pattern certainly supports severe storms over the eastern half of New Mexico. The combination of moisture, instability, lift and shear will need to be evaluated each of the coming days to better define the potential. Strictly from a pattern recognition standpoint, Tuesday, Wednesday and Thursday will need to be watched closely for how the potential evolves. Overpeck && .AVIATION... (00Z TAFS) Issued at 556 PM MDT Fri May 26 2023 Scattered to numerous showers and thunderstorms are forecast along and east of the central mountain chain again tonight, some of them will be capable of large hail, erratic wind gusts over 50 KT, tornadoes, and flash flooding. The latest mesoscale models depict clusters of thunderstorms crossing east central and southeast areas until 3 or 4 AM MDT. Another very slow moving cluster of thunderstorms is forecast to develop east of the Sangre de Cristo Mountains during the late night hours and linger into the early morning Saturday. Widespread MVFR and IFR conditions in low clouds and fog are also forecast east of the central mountain chain late tonight through much of Saturday morning, and also in Santa Fe. The strong east wind below canyons opening into the central valley from Santa southward is forecast by models to weaken during the late night hours; however, gusty outflow from storms on the eastern plains could keep the east canyon wind going throughout the night into Saturday morning (like last night). Another round of strong to severe thunderstorms is expected along and east of the central mountain chain Saturday afternoon and evening, with more isolated and drier activity expected in the central valley and northwest mountains during the afternoon. && .FIRE WEATHER... Issued at 313 PM MDT Fri May 26 2023 An upper level trough near the Great Basin will allow for dry southwest flow to persist across western NM. This may lead to localized and short duration critical fire weather conditions from the Middle Rio Grand Valley and westward over the weekend. While conditions remain very dry across western New Mexico, a reduction in winds will help to keep the situation sub critical through the majority of next week. Meanwhile, persistent pertubations aloft in combination with ample moisture will limit fire weather concerns across the east. Daily rounds of afternoon showers and thunderstorms are expected through much of next week in the eastern plains. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 46 81 45 82 / 5 0 0 0 Dulce........................... 41 75 37 78 / 20 5 0 5 Cuba............................ 43 76 44 77 / 5 5 5 10 Gallup.......................... 38 77 38 78 / 0 0 0 0 El Morro........................ 39 74 41 75 / 0 0 0 5 Grants.......................... 38 79 40 80 / 0 5 0 5 Quemado......................... 41 77 42 78 / 0 0 0 5 Magdalena....................... 50 78 50 78 / 0 20 5 20 Datil........................... 43 75 44 75 / 0 5 5 10 Reserve......................... 39 80 39 81 / 0 0 0 0 Glenwood........................ 48 84 48 85 / 0 0 0 0 Chama........................... 39 68 37 71 / 20 10 5 10 Los Alamos...................... 53 73 50 75 / 20 10 10 10 Pecos........................... 50 72 46 75 / 40 30 20 20 Cerro/Questa.................... 45 68 41 70 / 20 20 10 20 Red River....................... 38 62 37 66 / 30 20 10 20 Angel Fire...................... 36 66 34 69 / 30 20 20 30 Taos............................ 44 74 40 77 / 20 10 5 10 Mora............................ 46 70 43 74 / 60 30 20 30 Espanola........................ 51 81 49 83 / 20 10 10 10 Santa Fe........................ 54 75 50 76 / 20 20 20 20 Santa Fe Airport................ 54 78 46 79 / 10 10 10 10 Albuquerque Foothills........... 59 80 57 83 / 5 10 10 10 Albuquerque Heights............. 58 82 56 84 / 0 10 10 10 Albuquerque Valley.............. 55 85 54 86 / 0 10 5 10 Albuquerque West Mesa........... 55 84 55 84 / 0 10 5 10 Belen........................... 53 86 54 86 / 0 10 5 10 Bernalillo...................... 56 84 54 86 / 5 10 5 10 Bosque Farms.................... 50 86 52 86 / 0 10 5 10 Corrales........................ 55 84 54 86 / 0 10 5 10 Los Lunas....................... 50 85 53 86 / 0 10 5 10 Placitas........................ 56 80 53 82 / 5 10 10 10 Rio Rancho...................... 56 83 55 85 / 5 10 5 10 Socorro......................... 54 87 56 87 / 0 20 5 10 Sandia Park/Cedar Crest......... 50 74 49 75 / 10 20 10 10 Tijeras......................... 52 77 50 78 / 10 20 10 10 Edgewood........................ 50 76 47 78 / 10 20 10 20 Moriarty/Estancia............... 45 77 44 79 / 10 20 10 20 Clines Corners.................. 49 73 46 75 / 30 20 20 20 Mountainair..................... 48 76 50 78 / 5 20 10 20 Gran Quivira.................... 49 77 50 78 / 5 20 10 20 Carrizozo....................... 58 81 55 82 / 5 20 20 20 Ruidoso......................... 48 74 48 74 / 10 30 20 30 Capulin......................... 49 70 46 74 / 60 30 20 30 Raton........................... 50 74 44 79 / 50 30 10 20 Springer........................ 52 76 46 79 / 50 20 10 20 Las Vegas....................... 50 72 45 77 / 70 30 20 30 Clayton......................... 52 73 53 79 / 60 40 20 30 Roy............................. 52 71 50 76 / 80 50 30 40 Conchas......................... 56 78 54 82 / 80 30 30 30 Santa Rosa...................... 52 77 53 80 / 70 40 20 40 Tucumcari....................... 55 77 54 81 / 80 40 30 30 Clovis.......................... 55 75 55 80 / 60 60 30 50 Portales........................ 57 77 56 83 / 60 50 40 50 Fort Sumner..................... 57 80 56 83 / 70 40 20 40 Roswell......................... 62 85 60 88 / 60 40 30 30 Picacho......................... 57 79 54 81 / 20 40 20 40 Elk............................. 53 78 51 81 / 20 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for NMZ231-232-234>236. && SHORT TERM...12 LONG TERM....39 AVIATION...44
In the hours before
Local storm report, May 26, 8:09 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
809 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 7 SE ENCINO 34.60N 105.35W
05/26/2023 U1.00 INCH TORRANCE NM PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0712 PM HAIL 4 S ENCINO 34.60N 105.46W
05/26/2023 U1.25 INCH TORRANCE NM PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0714 PM HAIL 3 S ENCINO 34.61N 105.46W
05/26/2023 U1.25 INCH TORRANCE NM PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0729 PM HAIL 9 NE RANCHVALE 34.60N 103.21W
05/26/2023 U1.50 INCH CURRY NM PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&Local storm report, May 26, 8:10 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
810 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 3 ENE CLOVIS 34.42N 103.16W
05/26/2023 CURRY NM MESONET
MESONET STATION GW0819 CLOVIS.
&&
12Local storm report, May 26, 8:14 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 8 WNW PLEASANT HILL 34.56N 103.20W
05/26/2023 E0.75 INCH CURRY NM PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0631 PM HAIL 7 WNW PLEASANT HILL 34.55N 103.20W
05/26/2023 E0.75 INCH CURRY NM PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0634 PM HAIL 7 WNW PLEASANT HILL 34.55N 103.20W
05/26/2023 E0.75 INCH CURRY NM PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0647 PM HAIL 8 NNE RANCHVALE 34.60N 103.27W
05/26/2023 E0.75 INCH CURRY NM PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0730 PM HAIL 7 ESE ENCINO 34.60N 105.35W
05/26/2023 E1.00 INCH TORRANCE NM PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 26, 8:22 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 6 WNW ENCINO 34.68N 105.56W
05/26/2023 M2.70 INCH TORRANCE NM PUBLIC
&&
12Special weather statement, May 26, 8:33 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
833 PM MDT Fri May 26 2023
NMZ230-270300-
Union County-
833 PM MDT Fri May 26 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN UNION
COUNTY THROUGH 900 PM MDT...
At 833 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Grenville to 8 miles
northwest of Clayton Lake State Park. Movement was north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clayton Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent dangerous cloud to ground lightning is occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3700 10319 3662 10316 3651 10337 3670 10361
3700 10350
TIME...MOT...LOC 0233Z 190DEG 17KT 3677 10349 3663 10343
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MA/DPLocal storm report, May 26, 8:34 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLASH FLOOD 5 NNE CLOVIS 34.49N 103.18W
05/26/2023 CURRY NM STORM CHASER
ROADS IMPASSABLE DUE TO HIGH WATER ON ROADS
NEAR COUNTY ROAD 16 AND CURRY CO ROAD 1.
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:12 PM MDT | Flash Flood Warning | ABQ | Curry | 2 hr |
| May 26, 6:13 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 62 min |
| May 26, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 46 min |
| May 26, 6:33 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 57 min |
| May 26, 6:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| May 26, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 20 min |
| May 26, 6:58 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 47 min |
| May 26, 7:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| May 26, 7:09 PM MDT | Special Weather Statement | ABQ | Colfax | 51 min |
| May 26, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 45 min |
| May 26, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 49 min |
| May 26, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 60 min |
| May 26, 7:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| May 26, 7:48 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 57 min |
| May 26, 7:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 66 min |
| May 26, 8:19 PM MDT | Areal Flood Warning | ABQ | Curry | 4 hr |
| May 26, 8:29 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 4 hr |
| May 26, 8:33 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| May 26, 8:37 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 53 min |
| May 26, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 60 min |
| May 26, 9:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 62 min |
| May 26, 9:30 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| May 26, 9:40 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 3 hr |
| May 26, 9:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| May 26, 9:55 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 35 min |
| May 26, 10:10 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 3 hr |
| May 26, 10:31 PM MDT | Special Weather Statement | ABQ | Union | 14 min |
| May 26, 10:40 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 65 min |
| May 26, 10:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| May 26, 10:57 PM MDT | Areal Flood Advisory | ABQ | Quay | 40 min |
| May 26, 11:03 PM MDT | Flash Flood Warning | ABQ | Union | 3 hr |
| May 26, 11:06 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 54 min |
| May 26, 11:37 PM MDT | Flash Flood Warning | ABQ | Quay | 2 hr |
| May 26, 11:38 PM MDT | Special Weather Statement | ABQ | Union | 22 min |
| May 26, 11:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 61 min |
| May 26, 11:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| May 26, 11:48 PM MDT | Special Weather Statement | ABQ | San Miguel | 12 min |
| May 26, 11:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 67 min |
| May 26, 11:59 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| May 27, 12:03 AM MDT | Flash Flood Warning | ABQ | Roosevelt | 3 hr |
| May 27, 12:21 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| May 27, 12:26 AM MDT | Flash Flood Warning | ABQ | Curry, Quay, Roosevelt | 3 hr |
| May 27, 12:28 AM MDT | Flash Flood Warning | ABQ | Union | 3 hr |
| May 27, 12:29 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 61 min |
| May 27, 12:33 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 27 min |
| May 27, 12:44 AM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| May 27, 12:59 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 61 min |
| May 27, 1:03 AM MDT | Special Weather Statement | ABQ | Union | 12 min |
| May 27, 1:14 AM MDT | Special Weather Statement | ABQ | Union | 16 min |
| May 27, 1:15 AM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| May 27, 1:46 AM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| May 27, 2:06 AM MDT | Special Weather Statement | ABQ | Harding | 24 min |
| May 27, 2:10 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 65 min |
| May 27, 2:26 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 64 min |
| May 27, 2:28 AM MDT | Special Weather Statement | ABQ | Union | 32 min |
| May 27, 2:51 AM MDT | Areal Flood Advisory | ABQ | Union | 3 hr |
| May 27, 3:31 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 59 min |
| May 27, 3:37 AM MDT | Areal Flood Advisory | ABQ | Harding, Mora, Quay, San Miguel | 3 hr |
| May 27, 4:28 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 39 min |
| May 27, 4:29 AM MDT | Flash Flood Warning | ABQ | Harding, Quay, San Miguel, Union | 3 hr |
| May 27, 4:34 AM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| May 27, 11:40 AM MDT | Special Weather Statement | ABQ | Taos | 35 min |
| May 27, 1:39 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| May 27, 2:09 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 3 hr |
| May 27, 2:39 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| May 27, 2:43 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| May 27, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 61 min |
| May 27, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Roosevelt | 55 min |
| May 27, 4:30 PM MDT | Special Weather Statement | ABQ | Guadalupe | 30 min |
| May 27, 4:32 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| May 27, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 66 min |
| May 27, 4:47 PM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| May 27, 5:15 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 3 hr |
| May 27, 5:18 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 27, 5:33 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 28 min |
| May 27, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 62 min |
| May 27, 5:44 PM MDT | Special Weather Statement | ABQ | Roosevelt | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.